Ask Homeopathy Experts

Low thyroid, levothyroxine and homeopathic treatment

Low thyroid, levothyroxine and homeopathic treatment

Posted by: Deepak Prabhakar

Hello Doctor,
I am 34 years old and my health in general is good except underactive thyroid since Jul 2008. The reason to get Hypothyroidism is not sure but there is no one in my family has thyroid problems.
I had throat infection and I was treated with antibiotics to heal throat but in 2 weeks time I was continuously loosing weight, shivering in evenings and severe pain in neck and forehead. Doctor sent me for MRI scan and blood work and figured that I have underactive thyroid.
I am taking Levothyroxine 50MCG (Synthetic drug) daily once. As you can see below the blood test results, the TSH was initially controlled with Lycopodium but it was increasing so my Homeopathy Doctor asked me to stop it and try Baryta-Carb (7-8 balls three times span of 10 min every 4 days in morning). I think that did not help either.
Right now my weight is 180 pounds and I diet is normal. Sometime I feel bit angry but I control myself.
Please suggest if I can try some other homeopathy medicine or continue with Levothyroxine for life long. Appreciate and many thanks if you could reply with some remedy.
Since Jan-2010 till Sep-2010 I tried some homeopathy medicines. The records are given below.
Medicine taken : Lycopodium (10 M) on 30-Dec-09
Medicine taken: Carbo-veg 30 — For Bloating
Blood Test result as of 21-Jan-10
TSH 4.59
T3 110 (76 – 181) — TOTAL
T4 8.6 — TOTAL
Medicine taken 04-FEB-10
Blood Test result as of 12-Mar-10
TSH 2.06
T3 116 (76 – 181) — TOTAL
T4 1 (.08 – 1.8) — FREE
(Medicine taken 15-Mar-10)
Blood Test result as of 07-May-2010
TSH 4.58
T3 122
T4 8.9
(Medicine taken 15-May-10)
Blood Test result as of 02-JUL-2010
TSH 5.85
T3 109
T4 7.1
Medicine changed : Baryta-Carb 200C
(Medicine taken 16-JUL-10)
Blood Test result as of 10-Sep-2010
TSH 6.58
Thanks & Warm Regards
Deepak


Dear Deepak,

Thanks for this clear and detailed report about your health. It can be quite hard to stop levothyroxine, and this should be definitely done with the help of a medical practitioner. This is because when you take your levothyroxine, your thyroid loses the habit to produce it, and if you stop suddenly, then there may be a gap before the thyroid can produce the adequate amount. Ideally, a support should help stabilising TSH, T3 and T4 levels, and then add supplements/homeopathy to support your thyroid, and allow reduction little by little of the levothyroxine. To do this, it is important that you see a homeopathic medical practitioner that can provide you such a plan. Online support would not provide adequate understanding of the case. Work with your current practitioner or try and find one that you feel comfortable with. Good luck!

About the author

Thierry Clerc

Thierry Clerc

Thierry Clerc LCPH, MSc practices homeopathy in Cambridge (England). He is a graduate of the College of Practical Homeopathy (London). Prior to this, he enjoyed a successful career as an executive in the telecommunications industry. When fate hit him with a severe bout of arthritis, he went back to France to see his old homeopath, and after prompt cure, decided to study and become one!

Leave a Comment